Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Apr 25, 2006, 11:45 PM CDT for Jim Hogg County, Starr County, Zapata County, Texas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 11:45 PM CDT (04:45 UTC)
- Expired
- Apr 26, 2006, 1:15 AM CDT
- In force
- 90 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 153 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 4.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2694 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 260446
FFWBRO
TXC247-427-505-260615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1145 PM CDT TUE APR 25 2006
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS
STARR COUNTY IN DEEP SOUTH TEXAS
THIS INCLUDES THE CITY OF EL SAUZ
SOUTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS
* UNTIL 115 AM CDT
* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. RAINFALL
RATES OF UP TO 4 INCHES PER HOUR WILL OCCUR.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GLORIA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 2644 9901 2646 9849 2675 9836 2681 9850
2680 9903
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 25, 8:56 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Apr 25, 8:56 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 856 PM CDT TUE APR 25 2006 .UPDATE...WILL MAKE THIS DISCUSSION BRIEF DUE TO ONGOING SEVERE WX OVER THE WESTERN CWA. THIS ACTIVITY APPEARS TO BE FIRING IN THE MORE UNSTABLE AIRMASS IN PLACE OVER THE WESTERN AREAS AS INDICATED BY LAMP THETA-E FIELDS. HOWEVER...THE 00Z BRO SOUNDING SHOWS A DECENT CAPE OF AROUND 2500 J/KG...BUT WITH SOME CIN OF 356 J/KG AND AN LI OF -4.9. WITH THE LOSS OF THE AFTERNOON HEATING...BELIEVE THAT THE AIRMASS WILL GRADUALLY STABILIZE OVER THE NEXT COUPLE OF HOURS. HOWEVER...BRO AND CRP RADAR INDICATES THAT THE ACTIVITY OVER THE WESTERN CWA STILL PACKS ENOUGH PUNCH TO PRODUCE ADDITION SVR WX OVER THE NEXT SEVERAL HOURS AS THE CELLS CONTINUE TO MOVE SOUTH-SOUTHEAST OVER ZAPATA...JIM HOGG AND STARR COUNTIES. WILL MAINTAIN THE MENTION OF SEVERE WX FOR THE BRO CWA THROUGH 11 PM. CURRENT ZFP WORDING LOOKS OK AT THE MOMENT. && .BRO WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 252 UNTIL 04Z WEDNESDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS...60 MARINE/AVIATION...52 MESO...VEGA
Hazardous weather outlook, Apr 25, 7:35 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 735 PM CDT TUE APR 25 2006 TXZ248>257-261100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 735 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS AND THE ADJACENT GULF WATERS UNTIL 11 PM CDT. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOS...GOLF BALL SIZE HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE TONIGHT. MARINERS SHOULD USE CAUTION AS MIGRATING SEVERE THUNDERSTORMS AND STRONG GUSTY WINDS WILL CAUSE PROBLEMS FOR SMALL CRAFTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SMALL CRAFT ADVISORY MAY NEED TO BE POSTED FOR THE FAR OFFSHORE WATERS OF DEEP SOUTH TEXAS THURSDAY THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS. ALSO...THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OVER PORTIONS OF DEEP SOUTH TEXAS DURING THE PERIOD. SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL OF BEING STRONG TO SEVERE... PRODUCING SMALL HAIL AND DAMAGING WINDS. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING. PHILO
In the hours before
Local storm report, Apr 25, 6:45 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 16 N SAN YGNACIO 27.26N 99.45W
04/25/2006 E0.50 INCH ZAPATA TX TRAINED SPOTTER
&&
TRSLocal storm report, Apr 25, 11:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1131 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL HEBBRONVILLE 27.32N 98.69W
04/25/2006 M0.50 INCH JIM HOGG TX COUNTY OFFICIAL
&&
BMILLERThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:25 PM CDT | Tornado Warning | BRO | Brooks | 31 min |
| Apr 25, 7:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy | 36 min |
| Apr 25, 7:32 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 58 min |
| Apr 25, 8:03 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 57 min |
| Apr 25, 8:21 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 54 min |
| Apr 25, 8:58 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 48 min |
| Apr 25, 9:09 PM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 36 min |
| Apr 25, 9:13 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 47 min |
| Apr 25, 9:36 PM CDT | Flash Flood Warning | BRO | Starr | 84 min |
| Apr 25, 10:05 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 25 min |
| Apr 25, 10:28 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Apr 25, 10:33 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 42 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.